Reply To: Allopurinol vs. Uloric for My Gout

Stopping Gout Together Forums Help My Gout! The Gout Forum Allopurinol vs. Uloric for My Gout Reply To: Allopurinol vs. Uloric for My Gout

#2744
Keith Taylor
Participant


Leo, your doctor does not understand gout! Nobody in their right mind would start gout treatment with 300mg allopurinol and .6mg colchicine. Your experience shows exactly why it’s a very bad idea.

Over the next 2 weeks every joint in my body (not really, but it felt like it) was sore, stiff, and has limited motion (without pain). Specifically my knees, ankles, shoulders, and wrists. Keep in mind I’ve only ever had a gout attack in my knees or ankles.

I hope I explain why that happens at Allopurinol Medication: Why It Hurts To Get Rid Of Gout. It’s time I reviewed that article. So, if you need a better explanation, please let me know.

Yes, your gout attack could explain the raised ALT. So, best keep an eye on it. Anyway, you need to keep monitoring liver function and kidney function when you are on Uloric. So, your doctor should know if your meds need to change.

I suspect that the reason you got less pain with Uloric is:
– Either, it isn’t as effective at clearing old uric acid deposits.
– Or, substantial old crystals have already dissolved.

Whether you take allopurinol or Uloric, you need to be prepared for gout attacks until most old crystals have dissolved. The typical timescale is 6 months, but every gout patient is different. The way to reduce that timescale is to get uric acid lower.

Leo, it’s your choice about “So I’m wondering if I should ask her to put me back on Allopurinol and see if my body deals with it better now that my UA is lower. Or just stay on Uloric since it’s working and my ALT wasn’t “that” high.”

It’s a pity you’ve had unnecessary pain. But, you might well be over the worst by now. Personally, I’d recommend allopurinol. But, the most important thing is to keep going in your “right direction” with uric acid numbers.

If there’s anything I can clarify, to help you decide, please ask.